MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 3 NON-CEM; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 3 NON-CEM; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75100476
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 02/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to peri prosthetic fracture.The patient fractured the femur around the stem after falling off a bike.During the procedure, the stem and the femoral head were replaced and accord cables were placed around femur shaft to fix the fracture.Primary surgery was a thr performed on (b)(6) 2014.
 
Additional Manufacturer Narrative
Investigation results: it was reported that a revision surgery was performed due to periprosthetic fracture.The patient fractured the femur around the stem after falling off a bike.During the procedure, the stem and the femoral head were replaced and accord cables were placed around femur shaft to fix the fracture.Primary surgery was a total hip replacement performed on (b)(6) 2014.The claimed stem was a polarstem stem lat.Ti/ha 3 non-cem, which intent use is in treatment.The device was not returned for investigation.Furthermore, no x-rays were provided to fully confirm the reported fracture.A product history review was performed, but no deviation could be found in the corresponding batch record.No other complaint can be found for the corresponding batch number.One similar complaint, which reports a periprosthetic fracture, was recorded for the specific article number.The risk of a periprosthetic fracture is covered in our specific risk file and corresponding instruction for use for hip implants [lit.12.23, ed.05/16].After the performed investigation the reported fall is stated as original cause for the fracture.No device problem was found and no further actions are planned.S+n will monitor this device for similar issues.

Brand Name
POLARSTEM STEM LAT.TI/HA 3 NON-CEM
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11409072
Report Number9613369-2021-00093
Device Sequence Number17107062
Product Code LZO
UDI-Device Identifier07611996118674
UDI-Public07611996118674
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2020
Device Model Number75100476
Device Catalogue Number75100476
Device Lot NumberA1307984
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/06/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;